Alert archive / West Virginia / Flood Watches in 2021
Flood Watch 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flood watch at Feb 27, 2021, 3:56 AM EST for 4 counties in West Virginia; Fayette County, Pennsylvania. It took effect at Feb 28, 2021, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 3:56 AM EST (08:56 UTC)
- In effect from
- Feb 28, 2021, 4:00 AM EST
- Expired
- Mar 1, 2021, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- None
Counties Fayette County, PA, Marion County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WGUS61 KPBZ 270856 FFAPBZ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pittsburgh PA 356 AM EST Sat Feb 27 2021 WVZ021-509>514-271900- /O.NEW.KPBZ.FA.A.0001.210228T0900Z-210301T0900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 356 AM EST Sat Feb 27 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... The National Weather Service in Pittsburgh has issued a * Flood Watch for a portion of northern West Virginia. * From late tonight through late Sunday night. * 1.5 to 2 inches of rain is expected across the area. This rain, along with snow melt in the higher elevations, could result in flooding across portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 07
6 follow-up statements
303 WGUS61 KPBZ 271730 FFAPBZ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pittsburgh PA 1230 PM EST Sat Feb 27 2021 PAZ075-076-280200- /O.EXA.KPBZ.FA.A.0001.210228T0900Z-210301T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette-Higher Elevations of Fayette- Including the cities of Uniontown, Champion, and Ohiopyle 1230 PM EST Sat Feb 27 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... The National Weather Service in Pittsburgh has expanded the * Flood Watch to include a portion of southwest Pennsylvania, including the following areas, Fayette and Higher Elevations of Fayette. * From late tonight through late Sunday night * 1.5 to 2 inches of rain is expected across the area. This rain, along with snow melt in the higher elevations, could result in flooding across portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WVZ021-509>514-280200- /O.CON.KPBZ.FA.A.0001.210228T0900Z-210301T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1230 PM EST Sat Feb 27 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... The Flood Watch continues for * A portion of northern West Virginia, including the following areas, Eastern Preston, Eastern Tucker, Marion, Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker. * From late tonight through late Sunday night * 1.5 to 2.5 inches of rain is expected across the area. This rain, along with snow melt in the higher elevations, could result in flooding across portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
272 WGUS61 KPBZ 280024 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 724 PM EST Sat Feb 27 2021 PAZ075-076-WVZ021-509>514-281000- /O.CON.KPBZ.FA.A.0001.210228T0900Z-210301T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette-Higher Elevations of Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Uniontown, Champion, Ohiopyle, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 724 PM EST Sat Feb 27 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EST SUNDAY THROUGH LATE SUNDAY NIGHT... The Flood Watch continues for * Portions of southwest Pennsylvania and northern West Virginia, including the following areas, in southwest Pennsylvania, Fayette and Higher Elevations of Fayette. In northern West Virginia, Eastern Preston, Eastern Tucker, Marion, Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker. * From 4 AM EST Sunday through late Sunday night * 1.5 to 2 inches of rain is expected across the area. This rain, along with snow melt in the higher elevations, could result in flooding across portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
452 WGUS61 KPBZ 280840 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 340 AM EST Sun Feb 28 2021 PAZ075-076-WVZ021-509>514-281900- /O.CON.KPBZ.FA.A.0001.210228T0900Z-210301T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette-Higher Elevations of Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Uniontown, Champion, Ohiopyle, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 340 AM EST Sun Feb 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of southwest Pennsylvania and northern West Virginia. * Through late tonight. * 1.5 to 2.5 inches of rain is expected across the area. This rain, along with snow melt in the higher elevations, could result in flooding across portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 07
252 WGUS61 KPBZ 281731 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 1231 PM EST Sun Feb 28 2021 PAZ075-076-WVZ021-509>514-010145- /O.CON.KPBZ.FA.A.0001.000000T0000Z-210301T0900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette-Higher Elevations of Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Uniontown, Champion, Ohiopyle, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1231 PM EST Sun Feb 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of southwest Pennsylvania and northern West Virginia, including the following areas, in southwest Pennsylvania, Fayette and Higher Elevations of Fayette. In northern West Virginia, Eastern Preston, Eastern Tucker, Marion, Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker. * Through late tonight * 1 to 2 inches of additional rain is expected across the area. This rain, along with snow melt in the higher elevations, could result in flooding across portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
479 WGUS61 KPBZ 282320 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 620 PM EST Sun Feb 28 2021 PAZ075-076-WVZ021-509>514-010900- /O.CON.KPBZ.FA.A.0001.000000T0000Z-210301T0900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette-Higher Elevations of Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Uniontown, Champion, Ohiopyle, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 620 PM EST Sun Feb 28 2021 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... The Flood Watch continues for * Portions of southwest Pennsylvania and northern West Virginia, including the following areas, in southwest Pennsylvania, Fayette and Higher Elevations of Fayette. In northern West Virginia, Eastern Preston, Eastern Tucker, Marion, Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker. * Until 4 AM EST Monday * 0.5 to 1 inches of additional rain is expected across the area. This rain, along with snow melt in the higher elevations, could result in flooding across portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
021 WGUS61 KPBZ 010848 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 348 AM EST Mon Mar 1 2021 PAZ075-076-WVZ021-509>514-011000- /O.EXP.KPBZ.FA.A.0001.000000T0000Z-210301T0900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette-Higher Elevations of Fayette-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Rowlesburg, Kingwood, Champion, Saint George, Coopers Rock, Thomas, Davis, Terra Alta, Parsons, Fairmont, Hendricks, Bruceton Mills, Ohiopyle, Canaan Valley, Uniontown, Hazelton, and Morgantown 348 AM EST Mon Mar 1 2021 ...FLOOD WATCH WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... The Flood Watch for Portions of southwest Pennsylvania and northern West Virginia will expire at 4 AM EST this morning. Flood warnings remain in place for several areas that were in this watch. Please continue to heed any road closures. $$ 07
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flood watch went out at Feb 27, 3:56 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 27, 3:56 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
356 AM EST Sat Feb 27 2021
.SYNOPSIS...
A series of crossing low pressure troughs will return periodic rain
to the Upper Ohio River Valley for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A shortwave, embedded in SW flow aloft, should result in increasing
rain chances across the area this morning as it approaches and
crosses the Upper Ohio Valley region. Areas in eastern Tucker County
WV remain near freezing, where a period of freezing rain could result
in a light glaze of ice. Maintained the Winter Weather Advisory for
this area.
The precipitation should taper off across the region later this
morning/early afternoon as the shortwave exits, and weak sfc high
pressure builds in. Highs are expected to be around 10 degrees above
average.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Dry weather is expected this evening as the high/shortwave ridging
moves east across the area. Rain chances are expected to increase
again late tonight as a shortwave in SW flow aloft, and its
associated sfc warm front, approach the Upper Ohio Valley region.
Maintained categorical POPs through most of Sunday with jet assisted
ascent, and deep layer moisture increasing. QPF amounts from 1-2
inches, and/or snowmelt across portions of WV, could result in some
flooding issues. Issued a Flood Watch for late tonight through
Sunday night in this area. Point specific river flood watches also
remain in effect for some points along the Cheat and Monongahela
rivers.
Rainfall amounts should taper off further north of the PA/WV border.
Rain should gradually end Sunday night as the shortwave
support/moisture exit the region, and the associated sfc cold front
completes its passage. A crossing upper trough should return
slight/low chances for snow N of I 80 Monday afternoon, otherwise
colder temperatures and dry weather should continue through Monday
night as high pressure builds across the region.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Dry weather should continue Tue under high pressure. Model ensembles
indicate an upper trough should approach the region Tue night/Wed,
with low rain and snow chances returning. Generally dry weather is
then expected through late week as high pressure builds across the
region.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
Deterioration to MVFR, and eventual IFR, is expected this morning as
a crossing shortwave trough spreads rain across the region. The rain
should taper off as the shortwave exits later this morning/early
afternoon and high pressure builds in, though MVFR cigs should
continue with low level moisture below a subsidence inversion.
The MVFR should continue tonight ahead of an approaching warm front.
Wind should veer from SE-W today with the passage of the trough, and
from W to E tonight ahead of the approaching warm front.
.Outlook...
Restrictions in rain potential will continue into Monday with
crossing low pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Flood Watch from late tonight through late Sunday night for WVZ021-
509>514.
Winter Weather Advisory until 10 AM EST this morning for WVZ514.
&&Hazardous weather outlook, Feb 26, 12:16 PM EST, 15 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1216 PM EST Fri Feb 26 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-023- 074-076-WVZ001>004-012-271730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Hancock-Brooke-Ohio-Marshall-Wetzel- 1216 PM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-271730- Eastern Tucker- 1216 PM EST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ021-029-031-073-075-WVZ021-509>513-271730- Allegheny-Washington-Greene-Westmoreland-Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 1216 PM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. With ongoing snowmelt and expected heavy precipitation on Sunday, river flooding is possible along the Cheat and Monongahela rivers. A Flood Watch has been issued for these areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 11:00 AM EST | River Flood Warning | PBZ | Preston | 55 hr |
| Feb 27, 11:00 AM EST | River Flood Warning | PBZ | Tucker | 47 hr |
| Feb 27, 11:00 AM EST | River Flood Warning | PBZ | Fayette, Greene | 61 hr |
| Feb 27, 11:00 AM EST | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 3 days |
| Feb 27, 11:00 AM EST | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 3 days |
| Feb 27, 11:09 AM EST | River Flood Advisory | PBZ | Allegheny | 4 days |
Nearby
Flood Watches in West Virginia, 2021Flood Watches in Pennsylvania, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.